SciELO - Scientific Electronic Library Online

 
vol.37 issue3Cerebrospinal fluid immunoglobulins: normal values author indexsubject indexarticles search
Home Pagealphabetic serial listing  

Services on Demand

Journal

Article

Indicators

Related links

Share


Arquivos de Neuro-Psiquiatria

Print version ISSN 0004-282X

Arq. Neuro-Psiquiatr. vol.37 no.3 São Paulo Sept. 1979

http://dx.doi.org/10.1590/S0004-282X1979000300001 

Insuficiência respiratória aguda associada à ingestão de drogas depressoras do sistema nervoso central

 

Acute respiratory failure associated with administration of central nervous system depressant drugs

 

 

Luiz Eduardo NeryI; Luiz HomsiII; Ana Luiza Godoy FernandesII; Manuel Lopes dos SantosIII; Octavio Ribeiro RattoIV

IAuxiliar de Ensino, bolsista do CNPq. Departamento de Medicina da Escola Paulista de Medicina
IIPós-gra-duando, bolsista do CAPES. Departamento de Medicina da Escola Paulista de Medicina
IIIProfessor Adjunto, bolsista do CNPq. Departamento de Medicina da Escola Paulista de Medicina
IVProfessor Titular, Coordenador do Curso de Pós-Graduaçfio em Pneumologia. Departamento de Medicina da Escola Paulista de Medicina

 

 


RESUMO

Os autores estudam 20 pacientes em intoxicação medicamentosa por drogas depressoras do SNC. São avaliados os dados clínicos, as complicações e, principalmente, as alterações funcionais pulmonares encontradas. Os barbitu-ratos foram implicados como agentes responsáveis, em pelo menos 65% dos casos, como droga única ou associada a tranqüilizantes e sedativos. Em 55% dos casos não houve maneira de se saber a quantidade do medicamento ingerido e em 60% dos pacientes não se soube o tempo que mediou entre a ingestão das drogas e a admissão hospitalar.
Os pacientes apresentaram-se em coma, de graus variados. Quanto mais profundo foi o coma, mais acentuadas foram as alterações funcionais pulmonares, assim como, mais freqüentes foram as complicações encontradas. Nos casos em que ocorreu colapso cardiovascular houve elevada mortalidade.
É preconizado o acompanhamento dos pacientes em unidade de tratamento intensivo, sendo fundamental o suporte cardio-circulatório e ventilatório.


SUMMARY

The study of twenty patients with poisoning by central nervous system depressant drugs is reported. The authors emphasized clinical aspects, complications and mainly the lung function impairment. Barbiturates were the most common drugs, at least in 60% of the cases, used alone or in combination with sedatives and tranquilizers. In 55% of patients the amount of the drug ingested could not be measured. In 60% of the cases we didn't know the period of time between drug ingestion by the patients and their admisson to the hospital.
On admisson all patients were in coma. The coma was of varying degrees and the deeper the coma the worse was lung function and complications were more frequent. Whenever a cardiovascular collapse was present there was also a high mortality rate. The authors emphasized the importance of a follow-up of these patients in intensive care units, mainly with cardiovascular and ventilatory support.


 

 

Texto completo disponível apenas em PDF.

Full text available only in PDF format.

 

 

REFERENCIAS

1. AFONSO, J. E. - Contribuição para o estudo de alguns parâmetros da função pulmonar no edema agudo de pulmão. Estudo experimental em cães. Tese de doutorado apresentada à Escola Paulista de Medicina. Curso de Pós-Graduação em Pneumologia, São Paulo, 1977.         [ Links ]

2. BERMAN, L. B.; SEGHERS, H. J.; SCHREINER, G. S. & PALLOTTA, A. J. - Hemodialysis and effective therapy for acute barbiture poisoning. JAMA 161:820, 1956,         [ Links ]

3. BOGOSSIAN, M.: NERY, L. E.; AFONSO, J. E.; SANTOS, M. L. & RATTO, O. R. - Função pulmonar na embolia gordurosa com ácido oleico : estudo experimental em cães. Rev. Bras. Med. 34:475, 1977.         [ Links ]

4. COMROE, Jr., H. - Physiology of Respiration. 2nd Ed. Year Book Medical Publishers Inc., Chicago, 1974.         [ Links ]

5. GOODMAN, J. M.; BISCHEL, M. D.; WAGERS, P. W. & BARBOUR, B. H. - Barbiturate intoxication : morbidity and mortality. The West J. Med. 124:179, 1976.         [ Links ]

6. HADDEN, J.; JOHSON, K.; SMITH, S.; PRICE, L. & GIARDINA, E. - Acute barbiturate intoxication : concepts of management. JAMA, 209:893, 1969.         [ Links ]

7. HERRERA, M. R.; RONCORONI, A. & OBRUTSKY, C. W. - Intoxication aguda voluntária por farmacos depressores: su tratamiento. JAMA, 84:3, 1971.         [ Links ]

8. LINTON, A. L.; LUKE, R. G. & BRIGGS, J. D. - Methods of forced diuresis and its application in barbiturate poisoning. Lancet 2:377, 1967.         [ Links ]

9. MATTEW, H. & LAWSON, A. A. H. - Acute barbiturate poisoning : a review of two year experience. Quarterly J. Med. 140:539, 1966.         [ Links ]

10. NERY, L. E.; JARDIM, J. R. B.; SANTOS, M. L.; PACHECO, I. P. & RATIO, O. R. - Influência da respiração mecânica com pressão positiva expiratória na evolução da embolia pulmonar provocada pelo ácido olêico: estudo experimental em cães. A ser publicado pela Rev. Ass. Méd. Brasileira.         [ Links ]

11. PAULA, A. V. & RODRIGUES, C.C. - Edema pulmonar neurogênico. J. Bras. Med. 33:38, 1977.         [ Links ]

12. PONTOPPIDAN, H.; LAVER, M. B. & GEFFIN, B. - Acute respiratory failure in the surgical patient. Advanc. Surg. 4:163, 1970.         [ Links ]

13. REED. C. E.; DRIGGS, M. F. & FOOTE, C. C. - Acute barbiturate intoxication : a study of 300 cases based on a physiologic system of classification of the severity of the intoxication. Ann. Intern. Med. 37:290, 1952.         [ Links ]

14. RATTO, O. R.; SANTOS, M. L.; BOGOSSIAN, M. & AFONSO, J. E. - Sindrome do desconforto respiratório do adulto Arq. Bras. Cardiol. 25:81, 1972.         [ Links ]

15. ROMALDINI, H.; GODOY, A. L.; NERY, L. E.; JARDIM, J. R. B. & RATTO, O. R. - Parâmetros funcionais do pulmão para conduta e seguimento de pacientes com insuficiência respiratória aguda. Trabalho apresentado no II Congresso Brasileiro de Pneumologia, Salvador, 1976.         [ Links ]

16. SANTOS, M. L.; ROMALDINI, H.; JARDIM, J. R. B.; BEPPU, O. S. & RATTO, O. R. - Alterações da função pulmonar no choque hemorrágico : estudo experimental em cães. Rev. Ass. Med. Brasil, 23:383, 1977.         [ Links ]

17. SETTER, J. G.: MAHER, J. F. & SCHREINER, G. E. - Barbiturate intoxication. Arch. Intern. Med. 117:224, 1966.         [ Links ]

18. SHUBIN, H. & "WEIL, M. H. - The mechanism of shock following suicidal doses of barbiturates, narcotics and tranquilizer drugs, with observations on the effects of treatment. Am. J. Med. 38:853, 1965.         [ Links ]

19. SYKES, M. K.; McNICOL, M. W. & CAMPBELL, E. J. M. - Respiratory Failure. 2nd Ed., Blackwell Sci. Publ. Oxford, 1976.         [ Links ]

 

 

Trabalho realizado na Disciplina de Pneumologia do Departamento de Medicina da Escola Paulista de Medicina.
Disciplina de Pneumologia do Departamento de Medicina da Escola Paulista de Medicina - Rua Botucatu 720 - 04023 São Paulo, SP - Brasil.

Creative Commons License All the contents of this journal, except where otherwise noted, is licensed under a Creative Commons Attribution License